Alert archive / California / Wind Advisories in 2014

Wind Advisory 6, NWS Los Angeles, CA

January 23, 2014Los Angeles County, Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Jan 23, 2014, 3:09 AM PST for Los Angeles County, Santa Barbara County, California. It took effect at Jan 23, 2014, 3:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 3:09 AM PST (11:09 UTC)
In effect from
Jan 23, 2014, 3:00 PM PST
Expired
Jan 24, 2014, 1:16 PM PST
In force
22 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Santa Barbara County, CA

The radar

The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS76 KLOX 231109
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
309 AM PST THU JAN 23 2014

...WINDS WILL INCREASE LATE THIS AFTERNOON...

.EASTERLY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE IN SPEED
TOWARDS EVENING AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. THE
WINDS WILL WEAKEN LATER FRIDAY AFTERNOON AND EVENING.

CAZ041-231215-
/O.EXP.KLOX.FG.Y.0006.000000T0000Z-140123T1100Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
309 AM PST THU JAN 23 2014

...DENSE FOG ADVISORY HAS EXPIRED...

VISIBILITIES HAVE IMPROVED THROUGHOUT THE L.A. COASTAL PLAIN.

$$

CAZ053-054-231915-
/O.NEW.KLOX.WI.Y.0006.140123T2300Z-140125T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
309 AM PST THU JAN 23 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PST FRIDAY.

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND THEN PERSIST
  OVERNIGHT THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. 

&&

$$

CAZ088-231915-
/O.NEW.KLOX.WI.Y.0006.140123T2300Z-140125T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
309 AM PST THU JAN 23 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PST FRIDAY.

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND THEN PERSIST
  OVERNIGHT THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ037-038-051-052-231915-
/O.NEW.KLOX.WI.Y.0006.140124T0500Z-140125T0400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
309 AM PST THU JAN 23 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM
PST FRIDAY.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS 35 TO 35 MPH.

* TIMING...WINDS WILL INCREASE THIS EVENING AND THEN PERSIST
  OVERNIGHT THROUGH FRIDAY AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

ASR
5 follow-up statements
820 
WWUS76 KLOX 231348
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
548 AM PST THU JAN 23 2014

...WINDS WILL INCREASE LATE THIS AFTERNOON...

.EASTERLY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE IN SPEED
TOWARDS EVENING AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. THE
WINDS WILL WEAKEN LATER FRIDAY AFTERNOON AND EVENING.

CAZ053-054-232300-
/O.CON.KLOX.WI.Y.0006.140123T2300Z-140125T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
548 AM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PST FRIDAY...

* WINDS...NORTHEAST TO EAST 20 TO 35 MPH WITH GUSTS OF 50 TO 55
  MPH. ISOLATED GUSTS TO 60 MPH POSSIBLE IN FAVORED LOCATIONS. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAK TONIGHT AND
  FRIDAY...THEN DIMINISH FRIDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

CAZ088-232300-
/O.CON.KLOX.WI.Y.0006.140123T2300Z-140125T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
548 AM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PST FRIDAY...

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS OF 35 TO 45
  MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAK TONIGHT AND
  FRIDAY...THEN DIMINISH FRIDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

CAZ037-038-051-052-232300-
/O.CON.KLOX.WI.Y.0006.140124T0500Z-140125T0400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
548 AM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM
PST FRIDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS 40 MPH IN THE VALLEYS
  AND 20 T0 30 MPH WITH GUSTS TO 50 MPH IN THE MOUNTAINS.

* TIMING...WINDS WILL INCREASE THIS EVENING...PEAK LATE TONIGHT
  AND FRIDAY...THEN DIMINISH FRIDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVER OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.  WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

&&

$$

ASR/DB
901 
WWUS76 KLOX 232303
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
303 PM PST THU JAN 23 2014

...GUSTY WINDS THROUGH FRIDAY...

.EASTERLY WINDS WILL DEVELOP THIS AFTERNOON AND INCREASE IN SPEED
TOWARDS EVENING AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. THE
WINDS WILL WEAKEN LATER FRIDAY AFTERNOON AND EVENING.

CAZ053-054-240715-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
303 PM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS OF 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

CAZ088-240715-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
303 PM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

CAZ037-038-051-052-240715-
/O.CON.KLOX.WI.Y.0006.140124T0500Z-140125T0400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
303 PM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM
PST FRIDAY...

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH...STRONGEST IN THE SANTA BARBARA MOUNTAINS.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVER OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.  WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

MW
719 
WWUS76 KLOX 240520
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
920 PM PST THU JAN 23 2014

...GUSTY WINDS THROUGH FRIDAY...

.EASTERLY WINDS WILL INCREASE IN SPEED TONIGHT AS HIGH PRESSURE
BUILDS INTO THE GREAT BASIN. THE WINDS WILL WEAKEN LATER FRIDAY
AFTERNOON AND EVENING.

CAZ053-054-241400-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
920 PM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* WINDS...NORTHEAST TO EAST 20 TO 30 MPH WITH GUSTS OF 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

CAZ088-241400-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
920 PM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

CAZ037-038-051-052-241400-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
920 PM PST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* WINDS...SOUTHEAST INCREASING TONIGHT TO 15 TO 30 MPH WITH GUSTS
  BETWEEN 40 AND 50 MPH...STRONGEST IN THE SANTA BARBARA
  MOUNTAINS. THE WINDS WILL CONTINUE INTO EARLY FRIDAY EVENING
  BEFORE DIMINISHING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVER OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.  WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

SIRARD
283 
WWUS76 KLOX 241322
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
522 AM PST FRI JAN 24 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY...

CAZ053-054-242130-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
522 AM PST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WINDS AND TIMING...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
  WILL DIMINISH TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE
  AFTERNOON...AND TO 15 TO 25 MPH BY LATE EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

CAZ088-242130-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
522 AM PST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WINDS AND TIMING...EAST TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL CONTINUE THROUGH THIS EVENING...THEN WINDS
  WILL DIMINISH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$

CAZ037-038-051-052-242130-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
522 AM PST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WINDS AND TIMING...SOUTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50
  TO 55 MPH IN THE MOUNTAINS...AND 15 TO 25 MPH WITH GUSTS TO 40
  MPH IN THE VALLEYS WILL CONTINUE THROUGH THIS EVENING...THEN
  WINDS WILL DIMINISH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.  WHEN DRIVING...BE PREPARED FOR SUDDEN GUSTY CROSS
WINDS.

&&

$$


D
997 
WWUS76 KLOX 242116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
116 PM PST FRI JAN 24 2014


CAZ037-038-051>054-088-242230-
/O.CAN.KLOX.WI.Y.0006.000000T0000Z-140125T0400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS...
ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA...NEWHALL...
VALENCIA
116 PM PST FRI JAN 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

EAST TO SOUTHEAST WINDS HAVE DROPPED BELOW ADVISORY LEVELS IN MOST
AREAS. SOME ISOLATED GUSTS TO 35 MPH ARE POSSIBLE IN THE
HILLS...OTHERWISE WINDS WILL BE 25 MPH OR LESS.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 9:45 PM PST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 22, 9:45 PM PST, 5 hours 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 PM PST WED JAN 22 2014

UPDATED AVIATION SECTION

.SYNOPSIS...

AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL NUDGE IN FROM THE EAST TO
COOL TEMPERATURES FOR THURSDAY...THEN HIGH PRESSURE SHOULD
REESTABLISH ON FRIDAY TO WARM THE AIR MASS AND CREATE OFFSHORE
FLOW. THE ONSHORE FLOW WILL BRING A MINOR COOL DOWN ON SUNDAY TO
THE COASTAL AREAS. A PACIFIC HIGH PRESSURE SYSTEM WILL MOVE OVER
ON THE REGION NEXT WEEK FOR LESS CLOUDS AND A WARMING TREND.

&&

.UPDATE...

ONSHORE FLOW CONTINUES TO DEVELOP AHEAD OF A WEAK TROUGH OF LOW
PRESSURE DROPS INTO NORTHERN CALIFORNIA. A SHALLOW MARINE LAYER
IN PLACE OVER LOS ANGELES COUNTY THIS EVENING HAS BROUGHT DENSE
FOG TO THE AREA. EARLIER...KLAX...KLGB...KTOA...AND KSMO ALL
REPORTED 1/4 MILE OR LESS IN DENSE FOG. HOWEVER...THE THREAT OF
DENSE FOG HAS SHIFTED TO INTERIOR PORTION OF THE LOS ANGELES
COUNTY COAST AS THE MARINE LAYER DEEPENS SLIGHTLY. A DENSE FOG
ADVISORY IS IN EFFECT FOR THE LOS ANGELES COUNTY COAST THROUGH 3
AM PST AND THIS ADVISORY MAY NEED TO EXPANDED FOR THE SAN GABRIEL
VALLEY AND/OR VENTURA COUNTY COAST.

THE MARINE LAYER DEPTH SHOULD CONTINUE TO DEEPEN TONIGHT AS THE
EDDY CIRCULATION GENERATES. THE MARINE LAYER STRATUS WILL CONTINUE
TO EXPAND NORTH INTO VENTURA AND THE SOUTH COAST OF SANTA BARBARA
COUNTY THROUGH THURSDAY MORNING. WITH THE ONSHORE FLOW
ESTABLISHING AND THE STRATUS CLOUDS...TEMPERATURES HAVE BEEN
COOLED THROUGH THE MARINE LAYER DEPTH FOR THURSDAY. ALSO WITH
STRATUS ALREADY ENTRENCHED ALONG THE BEACHES...MINIMUM
TEMPERATURES WERE RAISED SLIGHTLY FOR TONIGHT.

&&

.PREV DISCUSSION...

SHORT TERM...GRADIENTS THEN QUICKLY TURN OFFSHORE AS A WEATHER
SYSTEM DROPS THROUGH THE GREAT BASIN WITH SOME ENERGY MOVING BACK
WEST ACROSS NRN CALIFORNIA AND THE REST CONTINUING TO MOVE SOUTH
AND EAST THROUGH NEVADA AND UTAH. SORT OF AN UNUSUAL UPPER LEVEL
PATTERN AND THE RESULT IS A NON-TRADITIONAL OFFSHORE WIND EVENT
THAT SHOULD FOR THE MOST PART BE FAIRLY LOW GRADE IN INTENSITY.
MAYBE LOW END WIND ADVISORIES AT MOST. DAYTIME HIGHS ACROSS THE
LOWER ELEVATIONS WILL GET A SIZABLE BOOST FROM THE ADIABATIC
WARMING CAUSED BY DOWNSLOPE WINDS, BUT NOT QUITE AS WARM AS WHAT
WE SAW RECENTLY AS THE AIR MASS IS A BIT COOLER OVERALL. BY SAT
VALLEYS AND SOME INTERIOR COASTAL AREAS SHOULD BE CLOSE 80, BUT
MOST AREAS IN THE 70S.

LONG TERM (SUN-WED)...SUNDAY WE'LL SEE A BRIEF RETURN TO ONSHORE
FLOW WHICH WILL BRING SOME COOLING TO COASTAL AREAS, BUT UPPER
RIDGING ALOFT WILL MAINTAIN A WARMING TREND FOR INTERIOR AREAS. THEN
WEAK TO MODERATE OFFSHORE FLOW RETURNS EARLY NEXT WEEK ALONG WITH A
SIGNIFICANTLY WARMER AIR MASS WITH THICKNESSES APPROACHING 570
TUE/WED. IF THIS SOLUTION HOLDS WE COULD BE LOOKING AT WIDESPREAD
HIGHS IN THE 80S NEXT WEEK AND POSSIBLY SOME 90S.

.AVIATION...22/2338Z.
EXPECT STRATUS ACROSS COASTAL SECTIONS OF L.A. COUNTY AND S VTU
COUNTY TO SPREAD INTO THE S COAST OF SBA COUNTY OVERNIGHT. COASTAL
SECTIONS N OF PT CONCEPTION ARE EXPECTED TO REMAIN CLEAR. CONDS WILL
BE MOSTLY LIFR TO IFR...BUT MAY IMPROVE TO MVFR LATE. EXPECT IFR
CONDS TO PUSH INTO THE VALLEYS OF L.A. COUNTY LATE TONIGHT. SKIES
SHOULD CLEAR IN MOST AREAS BY LATE MORNING...BUT COULD LINGER RIGHT
NEAR THE COAST. EXPECT STRATUS TO PUSH INTO ALL COASTAL AREAS FAIRLY
EARLY THU EVENING.

KLAX...LOW TO MODERATE CONFIDENCE IN TAF. THERE IS A 30 PERCENT
CHANCE THAT CONDS WILL REMAIN IFR THROUGH 13Z OR 14Z. THERE IS A
20 PERCENT CHANCE CIGS WILL NOT SCATTER OUT AT ALL THU AFTERNOON.

KBUR...MODERATE CONFIDENCE IN TAF.  THERE IS A 20 TO 30 PERCENT
CHANCE THAT CIGS WILL ARRIVE AS EARLY AS 08Z. THERE IS A 10 TO 20
PERCENT CHANCE THAT CONDS WILL REMAIN VFR OVERNIGHT.

&&

.MARINE...23/0409Z.

A STRONG STORM SYSTEM OVER THE CENTRAL PACIFIC DURING THE
PAST COUPLE OF DAYS HAS GENERATED A LARGE LONG PERIOD WESTERLY SWELL
THAT WILL BUILD ACROSS THE COASTAL WATERS OF SOUTHWEST CALIFORNIA ON
THURSDAY NIGHT. THIS WILL BE THE THIRD MAJOR SWELL EVENT OF THE WEEK
AND IS EXPECTED TO PRODUCE THE HIGHEST SURF OF THE THREE EVENTS.
SURF IS EXPECTED TO PEAK ON FRIDAY...HOWEVER HIGH SURF CONDITIONS
WILL LIKELY LINGER INTO SATURDAY NIGHT. MARINE MODEL GUIDANCE
SHOWING FAVORABLE 270-280 DEGREE DIRECTION OF THIS LARGE SWELL
RELATIVE TO THE SOUTHERN CALIFORNIA COASTLINE...WITH VERY LONG
PERIODS OF 20 SECONDS OR GREATER AT THE INITIAL PORTION OF THIS
EVENT. AS A RESULT...WIDESPREAD HIGH SURF CONDITIONS ARE EXPECTED
ACROSS WEST FACING BEACHES. ACROSS THE CENTRAL COAST...BREAKERS OF
10 TO 15 FEET WILL BE COMMON WITH MAX SETS UP TO 19 FEET POSSIBLE.
FOR WEST FACING BEACHES OF LOS ANGELES AND VENTURA
COUNTIES...BREAKERS OF 7 TO 10 FEET ARE EXPECTED WITH MAX SETS UP TO
12 FEET POSSIBLE. THE VERY LONG WAVE PERIOD WILL ALSO ALLOW FOR MORE
WAVE ENERGY TO REFRACT AND IMPACT PORTIONS OF THE SANTA BARBARA
SOUTH COAST...WHERE LOCAL BREAKERS UP TO 8 FEET WILL BE POSSIBLE.
MAJOR IMPACTS OF THIS HIGH SURF EVENT INCLUDE STRONG RIP
CURRENT...SNEAKER WAVES...AND POSSIBLE MINOR BEACH EROSION.

&&

.FIRE WEATHER...22/2320Z.

ELEVATED FIRE WEATHER CONCERNS CAN BE EXPECTED TONIGHT THROUGH
THURSDAY OVER PORTIONS OF THE VENTURA AND LOS ANGELES COUNTY
MOUNTAINS...THE SANTA CLARITA VALLEY AND THE VENTURA COUNTY VALLEYS
DUE TO LOCAL GUSTY NORTHEAST WINDS AND LOW HUMIDITIES. THERE SHOULD
BE POOR HUMIDITY  RECOVERIES OVER INTERIOR AREAS AGAIN TONIGHT...
OTHERWISE GOOD RECOVERIES ARE EXPECTED.

AN INCREASE IN OFFSHORE FLOW CAN BE EXPECTED THURSDAY NIGHT...WITH
GUSTY EAST TO NORTHEAST WINDS OVER PORTIONS OF VENTURA AND LOS
ANGELES COUNTIES BY LATER THURSDAY NIGHT AND CONTINUING FRIDAY.
GUSTY SOUTHEAST WINDS WILL ALSO AFFECT MUCH OF SANTA BARBARA AND SAN
LUIS OBISPO COUNTIES. HUMIDITIES ARE FORECAST TO FALL BELOW 20
PERCENT ACROSS MUCH OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS
THE SANTA BARBARA COUNTY MOUNTAINS LATER THURSDAY NIGHT OR EARLY
FRIDAY...WITH THE POSSIBILITY OF SEVERAL HOURS OF CRITICAL FIRE
WEATHER CONDITIONS OVER THESE AREAS MAINLY ON FRIDAY INTO FRIDAY
EVENING. GUSTY SOUTHEAST WINDS AND LOWERING HUMIDITY WILL ALSO BRING
ELEVATED FIRE WEATHER CONCERNS FOR MUCH OF THE REST OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES ON FRIDAY.

ABOVE NORMAL TEMPERATURES AND LOW HUMIDITIES ARE EXPECTED OVER THE
WEEKEND AS WEAKER OFFSHORE FLOW PREVAILS. UPPER LEVEL HIGH PRESSURE
IS EXPECTED TO BUILD ALONG THE AND OFF WEST COAST TUESDAY AND
WEDNESDAY WITH THE POTENTIAL FOR MUCH ABOVE NORMAL TEMPERATURES...
GUSTY OFFSHORE WINDS AND CONTINUED LOW HUMIDITIES OVER THE FIRE
WEATHER DISTRICT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH (SEE LAXRFWLOX).
DENSE FOG ADVISORY (SEE LAXNPWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL/WOFFORD
AVIATION...HALL
SYNOPSIS...HALL/SETO
MARINE...GOMBERG
FIRE WEATHER...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 22, 6:40 PM PST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
640 PM PST WED JAN 22 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-231400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
640 PM PST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL BRING VISIBILITIES OF ONE QUARTER MILE OR
LESS AT TIMES ACROSS THE LOS ANGELES COUNTY COAST TONIGHT...MAKING FOR
DIFFICULT DRIVING CONDITIONS. WHILE SURF IS GRADUALLY SUBSIDING
TONIGHT...THERE WILL CONTINUE TO BE A HIGH RIP CURRENT RISK ACROSS
THE LOCAL BEACHES.

* DENSE FOG ADVISORY.........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A GOOD CHANCE OF A SIGNIFICANT HIGH SURF EVENT ON WEST
FACING BEACHES THURSDAY NIGHT THROUGH SATURDAY. THERE WILL BE A HIGH
RISK OF RIP CURRENTS ON ALL AREA BEACHES THURSDAY THROUGH SATURDAY.
GUSTY NORTHEAST WINDS AND LOW HUMIDITIES MAY BRING CRITICAL FIRE
WEATHER CONDITIONS TO PORTIONS OF SOUTHWEST CALIFORNIA LATE THURSDAY
NIGHT INTO FRIDAY EVENING...POTENTIALLY BRINGING EXTREME FIRE
TO THE REGION ONCE AGAIN. GUSTY OFFSHORE WINDS WITH WARM AND
DRY CONDITIONS COULD BRING ANOTHER ROUND OF ELEVATED FIRE DANGER TO
SOUTHERN CALIFORNIA MONDAY THROUGH WEDNESDAY.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 6:39 PM PSTDense Fog AdvisoryLOX8 hr
Jan 22, 7:52 PM PSTBeach Hazards StatementLOXLos Angeles5 days
Jan 22, 7:52 PM PSTHigh Surf AdvisoryLOXLos Angeles3 days
Jan 23, 10:08 AM PSTRed Flag WarningLOXLos Angeles, Santa Barbara29 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.